Just started Remeron(Mirtazapine) 15 mg a night for anxiety. 5 days after I started it, I developed a sore throat and flu feelings. Told my doctor and he said its more than likely a virus, and not from the medication. I have had the sore throat now 6 days, and it hasn't turned into anything else, and i just got checked for strep which was negative. The adverse severe side effects state sore throat, fever, flu like symptoms, etc... so ofcourse I am worried. If it were from the Remeron, would it have happened just after 5 days of taking it? My doctor is really waving it off
Has anyone had sore throat and flu feelings after starting Remeron???
Question posted by Anonymous on 16 Sep 2012
Last updated on 9 January 2019
Hi, you posted your question here a few years ago so my answer is maybe not relevant anymore but I have been on the max dose, 45mg of Mirtazapine (Remeron), for maybe 18 months and on lower dose for over three years. I became increasingly ill with nose and throat problems, also diarrhea It took almost one year to see a nose and throat specialist, now I have been on a waiting list again for a few months and the whole time I became increasingly ill. The doctors had no answer. When I started to go down to 30mg my colds and flu like symptoms became so bad that I don't sleep anymore. I sing and it has wrecked my chances of progressing so if I had a depression to start with I am far worse now. I feel so ill right now that I am on my way to the see the doctor (again) and I have stopped taking the medication altogether. I don't care about what can happen, living like this is not an option anymore. How is it possible that I had to find the answer myself. Don't doctors know what they are doing? I hope you and all the others contributing here are well because I am not!
Hello tammy9876. I have been on Mirtazapine now for several years. You best stop taking it or at least get a second opinion for these are as you pointed out a, more a serious reaction to taking the drug. There are other drugs available to help your anxiety levels.Regards pledge
It's possible. I was on this and Cymbalta and after 4-days I had the exact symptoms and the Doc said the same thing. I had the doc help me stop both and the symptoms went away in 3-days. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.